MAUDE Adverse Event Report: A&E MEDICAL CORPORATION SUCTION COAGULATOR

A&E MEDICAL CORPORATION SUCTION COAGULATOR
Model Number 050-070
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Codes Burn, Thermal (2530); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Suspect device has been returned to a&e medical and was observed to be contaminated with residue appearing to be blood.Device has been sent out for decontamination.User-facility indicated the device had patient contact, however, there was no patient harm.A follow-up report concluding the investigation will be issued once the device returns from sterilizer.
 
Event or Problem Description
Fda medwatch 3500a report ((b)(4)) was received on 6/3/2019 on behalf of a user-facility indicating the device failed to deactivate once the activator was pressed and had to be unplugged to deactivate it.User-facility indicated the device had patient contact, however, there was no patient harm.
 
Event or Problem Description
Mdr (b)(4) was received on 6/3/2019 on behalf of a user-facility indicating the device failed to deactivate once the activator button was pressed and had to be unplugged to deactivate it.Suspect device was returned to a&e medical and was observed to be contaminated with residue appearing to be blood.The device was sent out for decontamination.User-facility indicated the device had patient contact, however, there was no patient harm.An initial a&e medical mdr 2242056-2019-00005 was submitted on 7/1/2019.Mdr 2242056-2019-00005-001 concludes the investigation after the device was evaluated.
 
Additional Manufacturer Narrative
An mdr (b)(4) was received on 6/3/2019 on behalf of a user-facility indicating the device failed to deactivate once the activator button was pressed and had to be unplugged to deactivate it.User-facility indicated the device had patient contact, however, there was no patient harm.The returned unit was received intact with the cannula slightly bent, which was most-likely done by the surgeon/user prior to use as it is standard practice with this device per the ifu.The returned unit was electrically tested in accordance with standard procedures.Based on the test results of the returned device, it can be concluded that the unit meets all electrical test requirements.The complaint could not be replicated.The returned unit was observed to have a wire welded on the cannula in a position under the activator tongue of the finger-tip control.There was a gap present between the cannula and the tongue component thus there was no electrical connection.While we were unable to replicate the failure reported, it is possible that if a high voltage was introduced during use, a spark could have been generated between the welded wire and the tongue activating the device.No complaint trend exists for such an occurrence and it remains purely speculative to assume the weld position caused failure, however, as a matter of continuous improvement operating procedures were revised to indicate the weld re-position on the cannula.By repositioning the weld to a different location on the cannula, it allows increased separation between the cannula and activator tongue ensuring tongue clearance.An initial a&e medical mdr 2242056-2019-00005 was submitted on 7/1/2019.Mdr 2242056-2019-00005-001 concludes the investigation.

Brand Name
SUCTION COAGULATOR
Common Device Name
SUCTION COAGULATOR
Manufacturer (Section D)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale, nj NJ 07727
MDR Report Key8750812
Report Number2242056-2019-00005
Device Sequence Number13962865
Product Code GEI
UDI-Device Identifier20841291105036
UDI-Public20841291105036
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K881413
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model Number050-070
Device Catalogue Number050-070
Device Lot Number208C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer06/03/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR